MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erythema (1840); Skin Inflammation/ Irritation (4545)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a total hip replacement on an (b)(6) 2023 and barbed suture was used.Patient notified physician assistant of redness and wound dehiscence on proximal part of incision.The remaining suture was removed from open incision, steroids' and antibiotics were given.No revision surgery needed.Product is not available for return.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes.Did the patient require revision surgery or hardware removal? no.If no, was there any additional medical intervention required such as x-rays, additional procedures, prescriptions? remaining suture was removed from open incision, steroids' and antibiotics were given.Patient status/ outcome / consequences: yes.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? remaining suture was removed from open incision, steroids' and antibiotics were given.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? yes.If yes, describe.Remaining suture was removed from open incision, steroids' and antibiotics were given.Is the patient part of a clinical study? unknown.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.What date /day post op was the reaction noted? were any cultures taken? results? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? how was the dehiscence managed? please describe the appearance of the stratafix suture post-op.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? were there any patient stress factors that precipitated the event of the wound dehiscence? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? what is believed to have been involved with the redness of skin did the patient have an infection? did the patient experience a reaction? please describe any surgical or medical intervention required to treat the patient condition including medication name and results.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Other relevant patient history/concomitant medications? lot number suture? note: events reported via: mw# 2210968-2023-10167.No product available for return.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.No additional information available not will be in the future.What date /day post op was the reaction noted? were any cultures taken? results? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? how was the dehiscence managed? please describe the appearance of the stratafix suture post-op.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? were there any patient stress factors that precipitated the event of the wound dehiscence? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? what is believed to have been involved with the redness of skin did the patient have an infection? did the patient experience a reaction? please describe any surgical or medical intervention required to treat the patient condition including medication name and results.Were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Other relevant patient history/concomitant medications? lot number suture? this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18399528
Report Number2210968-2023-10168
Device Sequence Number14143196
Product Code NEW
UDI-Device Identifier10705031236158
UDI-Public10705031236158
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown